When is it too much filler, tighening, Botox/Dysport, and……..?
Thank you for sharing this. I completely hear you. We see this frequently at our clinic. People coming in for help with problems created by too much, or wrong placement, or odd asymmetries.
We know now from MRI studies of aging faces that our bone structure DOES change as we age. This is in addition to changes in fat pads and skin. So to some extent, we can’t expect our faces to be exactly the same 8-10 years later. But I hear you saying you are realistic.
Here are some good general guidelines for this situation. The first part pertains to your radiofrequency treatments.
What is NOT a problem: building collagen and subtle tightening.
- Anything that builds collagen through radiofrequency (like Thermage and Ultherapy) is almost always a good thing and looks natural.
- The same goes for laser induced collagen building unless the laser settings caused pigment problems or the doctor/nurse went too deep.
- The same goes for Sculptra ….with an expert MD injector…..because it goes away gradually while boosting your own collagen production. Incorrect injection can create bumps.
- The right amount of Botox/Dysport. This doesn’t build collagen but can help by relaxing overactive facial muscles.
What IS a problem for many is the fillers
- There are many “injectors” or “expert injectors” in our communities and on Instagram. Most of these injectors have gone to several weekend courses, maybe worked for a plastic surgeon who isn’t trained him/herself in this area, and truly have little to no training or experience. They are well intentioned, but not trained. Look for people doing this work for at least 10 years, and look at them, their staff and their patients. Do you like what you see? If not, run!!
- Some of the hyaluronic acid fillers – especially Voluma – as they reabsorb actually get puffier because they absorb more water from your own tissue. This is an advantage when the placement is correct and a disadvantage when it isn’t — like what you are experiencing in your cheeks.
- There is a lack of respect (my opinion) for our natural beauty and using fillers to accentuate that in a subtle way, rather than cookie-cutter injection plans that the companies are using for training now. In other words, respecting our natural facial structure is key.
Yes, this should gradually get better as the fillers wear off. You may want to continue the full face Thermage yearly for tightening. And…..if you can find someone in your community who can reproportion…..as in create more length for you….that could be great. Just be careful!! It helps to take some photos of you when your face was more “you,” especially if you can find some not smiling.